MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998810
Medical Device Problem Codes Failure to Infuse (2340); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter balloon pressure did not rise due to a defective syringe.It was stated that only the syringe was recovered.As per follow-up information received via ibc on (b)(6) 2022, it was stated that the syringe in the description means the inflation device.
 
Event or Problem Description
It was reported that the foley catheter balloon pressure did not rise due to a defective syringe.It was stated that only the syringe was recovered.Per follow-up information received via ibc on 09dec2022, stated that the syringe in the description means the inflation device.
 
Additional Manufacturer Narrative
The reported event is confirmed, supplier manufacturing related.The eagle inflation device was returned without the original packaging.Photo samples of the inflation device were received, however, could not be evaluated for the reported failure.A visual inspection was conducted upon receipt of the device.The device was returned inside a plastic bag with a white crystalized substance on the gauge housing, from use on the patient.The device exhibited a green substance in the glue plug and hose, possible the inflation medium.It was also noted that the gauge needle was inside of the zero position box.The complaint device was connected to a pressure indicator, and the plunger was pulled to fill the device with distilled water for aspiration.Next, the latch was engaged and the plunger was rotated to pressurize the device.As the pressure of the device increased, water started to bypass the quad ring and seep into the lower part of the housing.However, the device was able to build and hold pressure and was within tolerance at 4, 14, and 30atm with moderate resistance.Functional testing continued with the vacuum capability test.Water was pulled into the complaint device and a vacuum was created by pulling the plunger outward.Once the vacuum was created, water again bypassed the quad ring creating rapid bubbling inside the housing of the device.Due to the continual flow of water bypassing the quad ring, functional testing was discontinued and the complaint device was disassembled for further investigation.Upon disassembling the device, molding flash was seen at the parting line on the piston, which attaches to the end of the plunger.This is the area where water was seen bypassing the quad ring during functional testing.The device was used for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A label/pack review is not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was evaluated.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15986385
Report Number1018233-2022-09536
Device Sequence Number5710276
Product Code EZN
UDI-Device Identifier10801741052788
UDI-Public(01)10801741052788
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2023
Device Model Number998810
Device Catalogue Number998810
Device Lot NumberBMFTFM40
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown